MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM12060
Medical Device Problem Codes Break (1069); Material Separation (1562); Obstruction of Flow (2423)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.However, an image was provided for review.The investigation of the reported event is currently underway.(expiry date: 11/2021).
 
Event or Problem Description
It was reported that during a stent graft placement procedure, the marker band on the outer sheath of the device allegedly separated and created an occlusion within the stent.The patient status was unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a review of manufacturing records was not performed, as additional complaints have not been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was returned for evaluation.Based on the investigation performed in the laboratory and the analysis of the images sent by the client, it is confirmed that the polymer tip broke and subsequently detached and banded around the stent graft preventing the expansion of its mid section.This in consequence led to the occlusion of the blood flow in the vessel.Therefore, the reported event could be confirmed.A definite root cause could not be identified.Labeling review: in reviewing the relevant labeling, it was found that the instructions for use sufficiently address the potential risks.Regarding the preparation of the device the instructions for use states carefully remove the endovascular system from its packaging and inspect packaging and system for any damage or defects.Do not use if the sterile barrier is compromised', 'flush the stent graft lumen with sterile saline by using a small volume syringe (¿) close the stopcock when flushing is complete and remove the syringe from the luer port'.Regarding the precautions prior and during deployment the instructions for use states 'prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure' and 'if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.' the instructions for use states regarding the accessories 'the use of an appropriately sized introducer sheath is recommended; prepare a stiff 0.035" guidewire per its instructions for use and advance the guidewire under fluoroscopy to the target location' the packaging pictograms indicate an introducer size of 10f and a 0.035" guidewire.H10: (expiry date: 11/2021).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12352007
Report Number2020394-2021-01489
Device Sequence Number17092475
Product Code PFV
UDI-Device Identifier04049519008646
UDI-Public(01)04049519008646
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFEM12060
Device Catalogue NumberFEM12060
Device Lot NumberANCY1189
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer01/24/2022
Initial Report FDA Received Date08/22/2021
Supplement Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown